ESPN 51th Annual Meeting

ESPN 2018


 
Non-Steroidal Anti-Inflammatory Drugs Induced Rapidly Progressive Acute Tubular Necrosis
DUYGU ÖVÜNÇ HACIHAMDIOĞLU 1 FÜSUN BABA 2

1- BAHÇEŞEHIR UNIVERSITY MEDICINE FACULTIES, MEDICAL PARK GÖZTEPE HOSPITAL, DEPARTMENT OF PEDIATRICS, DIVISION OF PEDIATRIC NEPHROLOGY
2- ACIBADEM UNIVERSITY, DEPARTMENT OF PATHOLOGY, MASLAK HOSPITAL
 
Introduction:

 NSAIDs can induce several different forms of kidney injury. Here, we presented an adolescent who diagnosed with NSAID induced rapidly progressive AKI.

Material and methods:

 Fourteen years old girl was admitted for increased serum creatinine and proteinuria after multiple drug use.  Before the her admission, she took five capsul 500 mg Ampicillin, four pills 200 mg Flurbiprofen, 8 pills 5 mg Desloratadine, three pills 15 mg Meloxicam for suicide five days ago. After four days, the patient had complaints of abdominal and both side pain and nausea. In this period, serum creatinine was 2.44 mg / dl, proteinuria was detected and the patient was directed to our center

Results:

 Serum creatinine was rapidly progressive increased to 6.67 mg/dl in two days. There were not metabolic and electrolyte imbalance (eg, severe hyperkalemia or metabolic acidosis), symptomatic uremia (eg, bleeding, pericarditis, and encephalopathy) or severe fluid overload leading to hypertension, pulmonary edema and respiratory failure, or heart failure.  We did not perform renal replasman therapy. Renal biopsy was performed for differential diagnosis.  Subsequently Puls Methylprednisolone was given at 500 mg doses for three days. Serum creatinine was decreased dramatically (Figure 1).

Conclusions:

 Acute tubular necrosis is characterized by hemodynamic kidney damage. It was found o hypoxia results in the production of the pro-inflammatory cytokine interleukin-6. It was found that Methylprednisolone treatment suppressed plasma IL-6 levels in a porcine model of renal ischaemia-reperfusion injury. The aim of communicating this case is to raise a warning about rapidly progressive acute tubular necrosis of toxic NSAIDs intake and the need to quickly treatment.